Epilepsy Community
Elderly and nocturnal
About This Community:

This patient support community is for discussions relating to epilepsy, safety, school issues, and transportation issues.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Elderly and nocturnal

My husband is 86 and has been extremely fit and capable  in all aspects, building houses single- handed from scratch, with a brilliant mental ability applied to science, mathematics, creative woodworker ,specialising in a wide range of skills and knowledge. So when he had a grand mal seizure in first half hr of bedtime sleep, he has had trouble accepting this event could have happened to him. When the second occurred,close to our usual time of rising, I grabbed my iPhone to record some of what went on & did not call for ambulance ,. First attack I called for ambulance which put him in hospital for 4 days and many tests were done, all fine! The third attack was similar but no incoherent cries at beginning. I am light sleeper so heard the now familiar sounds of thrashing limbs and strange gurgling , so again got the smart phone to record, but both times no clear pictures, so all I have is mainly the sounds and my speaking to him. He is taking Epilim 200 2 tablets twice a day since 24th December '12. His physical condition has deteriorated, especially walking, and fatigue overtakes him if we are out shopping for only 3/4 hr.

My questions: Is Epilim likely to have this effect? Also have heard  Epilim may trigger onset of diabetes in some patients.
Avatar_dr_f_tn
Hi there,
Every drug has its own uses and disadvantages. a drug is usually prescribed only if the benefits outweigh the risks.Hyperactivity,shaky movements, tremors ,fatigue, hair loss and drowsiness are few side effects of this drug. Few minor drug interactions may not be clinically relevant and may not be seen in all patients. This drug is eliminated through kidney in the form of ketone bodies which may give a false positive in urine testing of possible diabetics. It does not trigger diabetes onset. It is suggested to discuss your doubts with the treating doctor and get them clarified. Do write to me again.
Best luck and regards!
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
1780921_tn?1384615710
Blank
flipper336 "Impossible is a word to b... Comment
11 hrs ago
Avatar_m_tn
Blank
brainfried commented on MY NEUROLOGIST SACKED...
Aug 27
Avatar_n_tn
Blank
dralj commented on MY NEUROLOGIST SACKED...
Aug 27
Top Neurology Answerers
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ
5466288_tn?1368589770
Blank
cramp_n_mystyle
IN
Avatar_f_tn
Blank
teddybears4ever2
Minneapolis, MN
Avatar_f_tn
Blank
spitfire2
chicago
Epilepsy Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Neurology Answerers
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ
5466288_tn?1368589770
Blank
cramp_n_mystyle
IN
Avatar_f_tn
Blank
teddybears4ever2
Minneapolis, MN
Avatar_f_tn
Blank
spitfire2
chicago